Alert archive / Utah / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 39, NWS Salt Lake City, UT

June 30, 2011Carbon County, Emery County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 30, 2011, 9:53 AM MDT for Carbon County, Emery County, Utah. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2011, 9:53 AM MDT (15:53 UTC)
Expired
Jun 30, 2011, 10:45 AM MDT
In force
52 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Carbon County, UT, Emery County, UT

The radar

The Grand Junction radar (KGJX), 174 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 9:06 AM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 3.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2011-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2011-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
2557 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WUUS55 KSLC 301553
SVRSLC
UTC007-015-301645-
/O.NEW.KSLC.SV.W.0039.110630T1553Z-110630T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
953 AM MDT THU JUN 30 2011

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CARBON COUNTY IN UTAH
  NORTHEASTERN EMERY COUNTY IN UTAH

* UNTIL 1045 AM MDT

* AT 949 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR WOODSIDE...OR 21 MILES NORTH OF GREEN RIVER...MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  EAST CARBON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT
THURSDAY EVENING FOR CENTRAL UTAH.

&&

LAT...LON 3973 10993 3970 10998 3965 10996 3957 11002
      3940 10999 3895 11036 3929 11059 3966 11044
      3980 11036 3981 10999 3978 10990
TIME...MOT...LOC 1554Z 204DEG 40KT 3932 11027

$$

KRUSE
3 follow-up statements
593 
WWUS55 KSLC 301613
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1013 AM MDT THU JUN 30 2011

UTC007-015-301645-
/O.CON.KSLC.SV.W.0039.000000T0000Z-110630T1645Z/
CARBON UT-EMERY UT-
1013 AM MDT THU JUN 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM MDT
FOR NORTHEASTERN EMERY AND EASTERN CARBON COUNTIES...

AT 1008 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING
PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
EAST CARBON TO 12 MILES EAST OF WOODSIDE...MOVING NORTHEAST AT 45
MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  RURAL NORTHEASTERN EMERY COUNTY...
  RURAL EASTERN CARBON COUNTY...
  RURAL NORTHEASTERN CARBON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT
THURSDAY EVENING FOR CENTRAL UTAH.

&&

LAT...LON 3973 10993 3970 10998 3965 10996 3957 11002
      3940 10999 3908 11026 3929 11041 3942 11034
      3966 11044 3980 11036 3981 10999 3978 10990
TIME...MOT...LOC 1612Z 204DEG 40KT 3974 11029 3936 11011

$$

KRUSE
225 
WWUS55 KSLC 301625
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1025 AM MDT THU JUN 30 2011

UTC007-015-301645-
/O.CON.KSLC.SV.W.0039.000000T0000Z-110630T1645Z/
CARBON UT-EMERY UT-
1025 AM MDT THU JUN 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM MDT
FOR NORTHEASTERN EMERY AND EASTERN CARBON COUNTIES...

AT 1023 AM MDT... CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NORTHEASTERN CARBON COUNTY TO NORTHWESTERN
GRAND COUNTY...MOVING NORTHEAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT
THURSDAY EVENING FOR CENTRAL UTAH.

&&

LAT...LON 3970 11042 3980 11036 3981 10999 3978 10990
      3973 10993 3970 10998 3965 10996 3964 10996
      3957 11002 3940 10999 3934 11004
TIME...MOT...LOC 1625Z 204DEG 40KT 3977 11019 3944 10998

$$

KRUSE
790 
WWUS55 KSLC 301631
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1031 AM MDT THU JUN 30 2011

UTC015-301641-
/O.CAN.KSLC.SV.W.0039.000000T0000Z-110630T1645Z/
EMERY UT-
1031 AM MDT THU JUN 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EMERY COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT
THURSDAY EVENING FOR CENTRAL UTAH.

LAT...LON 3946 11002 3975 11039 3980 11036 3981 10999
      3978 10990 3973 10993 3970 10998 3965 10996
      3964 10996 3957 11002
TIME...MOT...LOC 1631Z 215DEG 17KT 3973 11019 3952 10992

$$

UTC007-301645-
/O.CON.KSLC.SV.W.0039.000000T0000Z-110630T1645Z/
CARBON UT-
1031 AM MDT THU JUN 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM MDT
FOR EASTERN CARBON COUNTY...

AT 1028 AM MDT... CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NORTHEASTERN CARBON COUNTY TO
SOUTHWESTERN UINTAH COUNTY...MOVING NORTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT
THURSDAY EVENING FOR CENTRAL UTAH.

&&

LAT...LON 3946 11002 3975 11039 3980 11036 3981 10999
      3978 10990 3973 10993 3970 10998 3965 10996
      3964 10996 3957 11002
TIME...MOT...LOC 1631Z 215DEG 17KT 3973 11019 3952 10992

$$

KRUSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:51 AM MDT, 6 hours 2 minutes earlier.

Area forecast discussion, Jun 30, 3:51 AM MDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
351 AM MDT THU JUN 30 2011

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL CROSS UTAH TODAY. HIGH
PRESSURE WILL STRENGTHEN OVER THE REGION DURING THE HOLIDAY
WEEKEND...WITH MOISTURE SLOWLY RETURNING TO THE AREA BEGINNING
EARLY NEXT WEEK.

&&

.DISCUSSION...UPPER LOW EVIDENT IN WATER VAPOR IMAGERY CROSSING
THE SOUTHERN GREAT BASIN EARLY THIS MORNING WILL EJECT NORTHEAST
ACROSS UTAH TODAY. STRENGTHENING UPPER DIFFLUENCE WITHIN NORTHEAST
QUADRANT OF THIS LOW ALLOWING CONVECTION TO ONCE AGAIN DEVELOP
ACROSS NORTHERN AND CENTRAL UTAH. ANTICIPATE THIS TREND TO
CONTINUE THROUGH THE MORNING HOURS AS THIS LOW TREKS THROUGH THE
AREA. BY THIS AFTERNOON EXPECT CONVECTION TO DECREASE FROM WEST TO
EAST ACROSS THE AREA AS LOW BEGINS TO PULL AWAY. GIVEN COLD AIR
ALOFT SOME STORMS MAY BECOME STRONG...AND CAPABLE OF PRODUCING
HAIL IN ADDITION TO BRIEF HEAVY RAIN AND FREQUENT LIGHTNING.

OTHERWISE MUCH COOLER AIR LOOKS TO SPREAD ACROSS THE FORECAST
AREA TODAY...WITH MAX TEMPS A GOOD 5-10 DEGREES BELOW CLIMO IN THE
NORTH...AND 2-5 DEGREES BELOW IN THE SOUTH.

MEDIUM RANGE MODELS ARE IN AGREEMENT BUILDING STRONG MID LEVEL
RIDGE ACROSS THE REGION DURING THE UPCOMING WEEKEND...AND KEEPING
THIS RIDGE CENTERED ACROSS THE FORECAST AREA THROUGH AT LEAST
EARLY NEXT WEEK. THIS WILL ALLOW FOR A RAPID WARMUP...WITH MAX
TEMPS 5-10 DEGREES ABOVE CLIMO THROUGHOUT THE HOLIDAY WEEKEND.
WITH 700MB TEMPS WARMING TO NEAR 18C ACROSS NORTHERN UT WILL
LIKELY SEE A FEW SPOTS ACROSS NORTHERN UT MAKE A RUN AT THE
CENTURY MARK SUNDAY AND MONDAY.

MODELS HAVE BEEN FAIRLY CONSISTENT ROTATING MOISTURE AROUND THE
PERIPHERY OF THIS RIDGE OVER THE WEEKEND...WITH MOISTURE GRADUALLY
ENTRAINING ITSELF INTO THE CENTER OF THE RIDGE...AND ACROSS THE
FORECAST AREA DURING THE UPCOMING WEEK. HAVE GONE WITH A SLOW
INCREASE IN POPS BEGINNING INDEPENDENCE DAY ACROSS THE HIGHER
TERRAIN...AND EVENTUALLY SPREADING INTO THE SOUTHERN VALLEYS
TUESDAY...AND THE ENTIRE FORECAST AREA BY WEDNESDAY.

&&

.HYDROLOGY...HEAVY RAIN WHICH FELL ACROSS THE LITTLE COTTONWOOD
CREEK DRAINAGE WEDNESDAY ALLOWED FOR A RAPID RISE LAST EVENING AT
CRESTWOOD PARK...WITH THE CREEK PEAKING AT 845 CFS JUST BEFORE
MIDNIGHT. THE CREEK HAS SINCE FALLEN BACK BELOW FLOOD BUT REMAINS
ABOVE BANKFUL EARLY THIS MORNING. COOLER TEMPERATURES AND LIMITED
AVAILABLE SNOWPACK TO FUEL HIGHER FLOWS SHOULD KEEP THE CREEK
BELOW FLOOD STAGE TODAY THROUGH TONIGHT. HOWEVER THE WILD CARD
WILL BE CONVECTIVE PRECIP THIS MORNING THROUGH EARLY
AFTERNOON...WHICH ALTHOUGH UNLIKELY...COULD PUSH THE CREEK BACK
OVER FLOOD STAGE. WILL MAINTAIN GOING WARNING THROUGH MID
MORNING...AND ALLOW THE DAY SHIFT TO RE-EVALUATE.

ELSEWHERE WARNINGS CONTINUE FOR THE LOGAN RIVER...SPRING CREEK IN
CACHE COUNTY...THE UPPER WEBER AND THE SOUTH SLOPES OF THE UINTAS
FOR MAINLY THE DUCHESNE RIVER. OTHERWISE THE HIGH ELEVATION
SNOWPACK HAS DECREASED SIGNIFICANTLY OVER THE PAST SEVERAL
DAYS...ESPECIALLY ACROSS THE WASATCH MOUNTAINS SOUTH OF INTERSTATE
80. THIS HAS REDUCED THE THREAT FOR FLOODING BASED ON SNOWMELT
ALONE FOR AMERICAN FORK...BIG COTTONWOOD...AND THE UPPER PROVO
NEAR WOODLAND.

REGARDLESS...HIGH FLOWS WILL CONTINUE ON ALL AREA WATERWAYS
THROUGH THE HOLIDAY WEEKEND. THESE WATERWAYS WILL REMAIN VERY FAST
AND COLD. PLEASE EXERCISE EXTREME CAUTION NEAR ANY WATERWAYS
THROUGH THE HOLIDAY WEEKEND.

&&

.AVIATION...WINDS AT THE KSLC TERMINAL ARE EXPECTED TO REMAIN OUT OF
THE NORTHWEST TODAY...BUT A 30 PERCENT CHANCE EXISTS THAT PASSING
SHOWERS WILL BRIEFLY SWITCH WINDS TO EAST-SOUTHEAST THROUGH 18Z.
CIGS ARE EXPECTED TO REMAIN ABOVE 060 AND GRADUALLY THIN THROUGH THE
AFTERNOON WITH VFR CONDITIONS PREVAILING. HAVE RETAINED CB IN TAF
THROUGH 12Z...BUT A 40 PERCENT CHANCE EXISTS THAT CONVECTION WILL
CONTINUE THROUGH 18Z.

&&

.FIRE WEATHER...A PACIFIC TROUGH JUST NOW CHURNING INTO THE
SOUTHWEST WILL CONTINUE EAST THROUGH THE STATE TODAY...THIS
DRIVING A COLD FRONT ACROSS THE DISTRICT THROUGH EARLY AFTERNOON.
HAVE NOTICED ENHANCED SHOWERS AND THUNDERSTORMS MAINLY AHEAD OF
AND COINCIDENT WITH THIS FRONT...THESE TRENDS TO CONTINUE WITH
FOCUSED PRECIPITATION KEYING IN ON CENTRAL THEN EASTERN UTAH
TODAY. BEHIND THE FRONT RH TRENDS WILL CLIMB WHILE WINDS WILL
LESSON BECOMING MORE WEST TO NORTHWEST ORIENTED.

THE PRIMARY FIRE WEATHER CONCERN TODAY EXIST ACROSS THE SOUTHWEST
WHERE GUSTY AND DRY CONDITIONS WILL CONTINUE. WITH FUELS CURED
BELOW 6500 FEET IN THIS REGION CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED THIS AFTERNOON AND EVENING. ALTHOUGH SOUTHWESTERLY
WIND SPEEDS WILL BE LESS THAN THE LAST FEW DAYS...GUSTS INTO THE
LOW 30 MPH RANGE ARE LIKELY THIS AFTERNOON THROUGH THIS EVENING.

DRIER...MORE STABLE CONDITIONS WILL DOMINATE THEREAFTER INTO THE
WEEKEND WITH TEMPERATURES GRADUALLY CLIMBING ONCE AGAIN.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WY...NONE.
&&

SEAMAN/MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 30, 9:27 AM MDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
927 AM MDT THU JUN 30 2011

UTZ001>016-019>021-517-518-WYZ021-302330-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
927 AM MDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EAST CENTRAL UTAH TODAY.
THESE STORMS ARE LIKELY TO PRODUCE STRONG WINDS WITH GUSTS OF 60
MPH OR GREATER. LARGE HAIL IS ALSO POSSIBLE.

RIVERS ACROSS THE NORTHERN AND CENTRAL OUTLOOK AREA WILL CONTINUE
TO FLOW AT ELEVATED LEVELS. SEVERAL OF THESE RIVERS REMAIN NEAR
OR ABOVE FLOOD STAGE. TEMPERATURES REMAIN WARM ENOUGH TO CONTINUE
TO MELT THE HIGH ELEVATION SNOWPACK AT ACCELERATED RATES.

IT IS IMPORTANT TO NOTE THAT FLOWS THROUGH MANY WATERWAYS REMAIN
COLD...SWIFT AND POWERFUL...EVEN THOSE THAT ARE BELOW FLOOD
STAGE. THIS COMBINATION IS DANGEROUS NOT JUST FOR CHILDREN...BUT
ADULTS AS WELL. HYPOTHERMIA CAN QUICKLY SET IN WHEN EXPOSED TO
WATER OF THESE TEMPERATURES...SIGNIFICANTLY LIMITING YOUR ABILITY
TO RESCUE YOURSELF.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL RIVERS ACROSS NORTHERN UTAH WILL REMAIN AT OR REACH FLOOD
STAGE OVER THE NEXT FEW DAYS. CONTINUE TO MONITOR FUTURE FLOOD
STATEMENTS FOR ADDITIONAL INFORMATION ON AFFECTED RIVERS. THESE
WATERS ARE DANGEROUSLY COLD AND SWIFT AND ANYONE VENTURING NEAR
THEM SHOULD EXERCISE EXTREME CAUTION.

HIGH PRESSURE WILL STRENGTHEN ACROSS THE REGION DURING THE
UPCOMING HOLIDAY WEEKEND...AND REMAIN IN PLACE THROUGH THE MIDDLE
OF NEXT WEEK. THIS WILL PUSH TEMPERATURES 5 TO 10 DEGREES ABOVE
NORMAL ACROSS THE OUTLOOK AREA.

MOISTURE IS EXPECTED TO SLOWLY INCREASE ACROSS THE OUTLOOK AREA
EARLY NEXT WEEK. THIS WILL ALLOW FOR A FEW THUNDERSTORMS ACROSS
THE HIGHER TERRAIN AS EARLY AS MONDAY AFTERNOON...WITH THE CHANCE
OF AFTERNOON AND EVENING THUNDERSTORMS INCREASING OVER BOTH THE
MOUNTAINS AND VALLEYS BY MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 30, 8:14 AM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
814 AM MDT THU JUN 30 2011

UTZ009>011-301445-
WASATCH PLATEAU/BOOK CLIFFS UT-WESTERN UINTA BASIN UT-WESTERN UINTA
MOUNTAINS UT-
814 AM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUCHESNE COUNTY UNTIL 845
AM MDT...

AT 810 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF DUCHESNE...MOVING NORTHEAST AT
35 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   DUCHESNE...
   BRIDGELAND AND  UTAHN...
   ARCADIA...
   UPALCO AND  TALMAGE...
   ALTAMONT AND  MOUNTAIN HOME...
   ALTONAH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

VERY HEAVY RAIN HAS BEEN OCCURRING WITH THIS THUNDERSTORM.

LAT...LON 4000 11029 4010 11057 4047 11037 4049 11025
      4041 11002
TIME...MOT...LOC 1413Z 204DEG 32KT 4012 11038

KRUSE
Special weather statement, Jun 30, 8:22 AM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
822 AM MDT THU JUN 30 2011

UTZ012-013-301500-
CASTLE COUNTRY UT-SAN RAFAEL SWELL UT-
822 AM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EMERY COUNTY UNTIL 900 AM
MDT...

AT 820 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CLAWSON...OR 36 MILES
SOUTHEAST OF MANTI...MOVING NORTH AT 30 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   CASTLE DALE AND  ORANGEVILLE...
   CLEVELAND AND  HUNTINGTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

VERY HEAVY RAINFALL HAS BEEN OCCURRING WITH THIS STORM.

LAT...LON 3895 11095 3902 11116 3930 11106 3932 11103
      3933 11105 3938 11103 3942 11098 3943 11094
      3933 11067
TIME...MOT...LOC 1422Z 202DEG 28KT 3908 11101

KRUSE
Special weather statement, Jun 30, 9:15 AM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
915 AM MDT THU JUN 30 2011

UTZ010-012-013-301600-
CASTLE COUNTRY UT-SAN RAFAEL SWELL UT-WASATCH PLATEAU/BOOK CLIFFS UT-
915 AM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DUCHESNE...NORTHERN
EMERY AND CENTRAL CARBON COUNTIES UNTIL 1000 AM MDT...

AT 912 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF WELLINGTON...OR 13 MILES
SOUTH OF PRICE...MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   WELLINGTON...
   PRICE...
   KENILWORTH AND  HELPER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM FOR THE AREA.

LAT...LON 3927 11074 3938 11098 4006 11075 3984 11021
TIME...MOT...LOC 1515Z 207DEG 37KT 3945 11079

KRUSE
Special weather statement, Jun 30, 9:44 AM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
944 AM MDT THU JUN 30 2011

UTZ010-012-301615-
CASTLE COUNTRY UT-WASATCH PLATEAU/BOOK CLIFFS UT-
944 AM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DUCHESNE AND CENTRAL
CARBON COUNTIES UNTIL 1015 AM MDT...

AT 939 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WELLINGTON...OR 9 MILES EAST OF PRICE...
MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL CARBON COUNTY...
  RURAL SOUTHERN DUCHESNE COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3989 11059 3977 11034 3947 11060 3956 11080
TIME...MOT...LOC 1544Z 210DEG 19KT 3959 11064

KRUSE

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:48 PM MDTAreal Flood WarningSLCSalt Lake15 hr
Jun 29, 7:05 PM MDTSevere Thunderstorm WarningSLCSanpete40 min
Jun 29, 8:01 PM MDTSpecial Weather StatementSLCWasatch59 min
Jun 30, 6:15 AM MDTAreal Flood WarningSLCSummit8 hr
Jun 30, 8:14 AM MDTSpecial Weather StatementSLCDuchesne31 min
Jun 30, 8:22 AM MDTSpecial Weather StatementSLCEmery38 min
Jun 30, 8:35 AM MDTSevere Thunderstorm WarningSLCEmery25 min
Jun 30, 8:38 AM MDTSevere Thunderstorm WarningSLCEmery37 min
Jun 30, 9:01 AM MDTSevere Thunderstorm WarningSLCEmery29 min
Jun 30, 9:15 AM MDTFlash Flood WarningSLCEmery3 hr
Jun 30, 9:15 AM MDTSpecial Weather StatementSLCCarbon45 min
Jun 30, 9:22 AM MDTSevere Thunderstorm WarningSLCCarbon, Emery23 min
Jun 30, 9:26 AM MDTSevere Thunderstorm WarningSLCEmery34 min
Jun 30, 9:33 AM MDTSevere Thunderstorm WarningSLCEmery27 min
Jun 30, 9:44 AM MDTSpecial Weather StatementSLCCarbon31 min
Jun 30, 9:46 AM MDTSevere Thunderstorm WarningSLCEmery29 min
Jun 30, 10:45 AM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne19 min

Nearby

Severe Thunderstorm Warnings in Utah, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.